Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 40, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jul 6, 2024, 5:29 PM CDT for Clay County, Fillmore County, Nebraska. It was in force for 16 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2024, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 6, 2024, 5:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Clay County, NE, Fillmore County, NE
The radar
The Grand Island radar (KUEX), 64 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:32 PM CDT | TORNADO | 4 Sse Sutton, NE | A QLCS tornado touched down at approximately Road 315 and Z Road south of Sutton, then moved north-northeast where it impacted a farmstead along Z Road, just north of Road 316. Within this stretch of the tornado, several EF-1 damage points were noted, particul |
| Jul 6, 5:41 PM CDT | TSTM WND GST 60 | 5 W Geneva, NE | |
| Jul 6, 5:41 PM CDT | TSTM WND GST 60 | 5 W Geneva, NE | |
| Jul 6, 5:41 PM CDT | TSTM WND GST 60 | 5 W Geneva, NE | |
| Jul 6, 5:45 PM CDT | HAIL 1.5 | 1 Ne Geneva, NE | |
| Jul 6, 5:45 PM CDT | HAIL 1.5 | 1 Ne Geneva, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:27 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
014
WFUS53 KGID 062229
TORGID
NEC035-059-062245-
/O.NEW.KGID.TO.W.0040.240706T2229Z-240706T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
529 PM CDT Sat Jul 6 2024
The National Weather Service in Hastings has issued a
* Tornado Warning for...
East central Clay County in south central Nebraska...
Central Fillmore County in south central Nebraska...
* Until 545 PM CDT.
* At 528 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sutton, or 26 miles southwest of York, moving east
at 55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Geneva around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4049 9795 4060 9797 4067 9741 4038 9742
TIME...MOT...LOC 2228Z 273DEG 46KT 4054 9786
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
HickfordWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jul 6, 5:01 PM CDT, 28 minutes earlier. Its key messages:
- Severe storms are possible across the area this afternoon into this evening. The main threats will be large hail and damaging winds.
- Showers and storms will also be possible Sunday and again on Wednesday. Severe weather is not expected at this time.
- High temperatures will range from the mid 70s to mid 90s with low temperatures in the mid 50s to lower 70s.
Area forecast discussion, Jul 6, 5:01 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Hastings NE 501 PM CDT Sat Jul 6 2024 .KEY MESSAGES... - Severe storms are possible across the area this afternoon into this evening. The main threats will be large hail and damaging winds. - Showers and storms will also be possible Sunday and again on Wednesday. Severe weather is not expected at this time. - High temperatures will range from the mid 70s to mid 90s with low temperatures in the mid 50s to lower 70s. && .DISCUSSION... Issued at 459 PM CDT Sat Jul 6 2024 Due to ongoing severe weather, we are unable to issue a new AFD this afternoon. We will attempt to issue an update to the forecast discussion, key messages and HWO as time allows later this evening. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1234 PM CDT Sat Jul 6 2024 For KGRI/KEAR Airports: Showers and thunderstorms moving across the area will impact the TAF sites this afternoon. The most likely timeframe for KEAR will be between 06/19Z and 06/22Z, and from 06/20Z to 06/23Z at KGRI. Some of these thunderstorms are expected to produce hail to the size of golf balls and potentially brief gusts of over 60 mph. There may be brief visibility reductions in heavy rain as well. CIGS are expected to remain VFR through the evening with bases around 5k-7k ft AGL. CIGS may drop to IFR to MVFR briefly toward the end of the period Sunday morning. Wind direction will be pretty variable through the period, but generally easterly through this evening (other than near thunderstorms where winds will be erratic and gusty). Winds will become light and variable overnight, then northerly mid- to late Sunday morning. Outside of thunderstorm impacts, winds are expected to be 8 kts or less through the TAF period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Rossi AVIATION...Hickford
Hazardous weather outlook, Jul 6, 2:01 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 201 PM CDT Sat Jul 6 2024 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071915- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 201 PM CDT Sat Jul 6 2024 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Strong to severe storms have developed and will move across the outlook area this afternoon into this evening. Hail up to the size of golf balls and wind gusts in excess of 60 mph will be possible. An isolated tornado or two will also be possible. A severe thunderstorm watch is in effect for the majority of the outlook area until 8 PM this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday into Sunday night and again Wednesday into Wednesday night. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of severe weather. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jul 6, 5:15 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
515 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Gst 2 ESE Campbell 40.29N 98.69W
07/06/2024 M64 MPH Webster NE Mesonet
Weather station reported a 64 MPH wind gust.
&&Local storm report, Jul 6, 5:16 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
516 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Tstm Wnd Gst 7 N Inavale 40.19N 98.64W
07/06/2024 M67 MPH Webster NE Mesonet
Weather station reported a 67 MPH wind gust.
&&Local storm report, Jul 6, 5:17 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
517 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Tstm Wnd Gst 4 NNW Edgar 40.42N 98.01W
07/06/2024 M60 MPH Clay NE Mesonet
Weather station reported a 60 MPH wind gust.
&&Local storm report, Jul 6, 5:19 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
519 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Flash Flood 1 NE Hastings 40.60N 98.38W
07/06/2024 Adams NE Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Local storm report, Jul 6, 5:20 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
520 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Hail 3 E Prosser 40.67N 98.52W
07/06/2024 E0.75 Inch Adams NE Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, Jul 6, 5:23 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
523 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Tstm Wnd Dmg Oak 40.24N 97.90W
07/06/2024 Nuckolls NE Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:28 AM CDT | Special Weather Statement | GID | Dawson | 47 min |
| Jul 6, 11:36 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 39 min |
| Jul 6, 12:10 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 50 min |
| Jul 6, 12:25 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 50 min |
| Jul 6, 12:51 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 39 min |
| Jul 6, 1:08 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 52 min |
| Jul 6, 1:12 PM CDT | Tornado Warning | GID | Dawson, Gosper, Phelps | 18 min |
| Jul 6, 1:28 PM CDT | Tornado Warning | GID | Phelps | 17 min |
| Jul 6, 1:47 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 43 min |
| Jul 6, 2:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 45 min |
| Jul 6, 2:05 PM CDT | Special Weather Statement | GID | Dawson | 40 min |
| Jul 6, 2:10 PM CDT | Tornado Warning | GID | Kearney, Phelps | 20 min |
| Jul 6, 2:29 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 46 min |
| Jul 6, 2:29 PM CDT | Tornado Warning | GID | Kearney | 16 min |
| Jul 6, 2:31 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 29 min |
| Jul 6, 2:38 PM CDT | Tornado Warning | GID | Gosper, Phelps | 10 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 51 min |
| Jul 6, 3:10 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 50 min |
| Jul 6, 3:19 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Gosper, Kearney, Phelps | 41 min |
| Jul 6, 3:31 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 44 min |
| Jul 6, 3:40 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 35 min |
| Jul 6, 3:46 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 29 min |
| Jul 6, 3:54 PM CDT | Tornado Warning | GID | Adams, Kearney | 21 min |
| Jul 6, 4:15 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 45 min |
| Jul 6, 4:15 PM CDT | Tornado Warning | GID | Adams | 15 min |
| Jul 6, 4:20 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 40 min |
| Jul 6, 4:29 PM CDT | Tornado Warning | GID | Adams, Clay | 31 min |
| Jul 6, 4:31 PM CDT | Areal Flood Advisory | GID | Adams, Buffalo, Dawson, Franklin, Hall, Kearney and 1 more | 6 hr |
| Jul 6, 4:36 PM CDT | Areal Flood Advisory | GID | Adams, Clay, Franklin, Kearney, Webster | 6 hr |
| Jul 6, 4:43 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 32 min |
| Jul 6, 4:48 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 42 min |
| Jul 6, 5:00 PM CDT | Tornado Warning | GID | Clay | 30 min |
| Jul 6, 5:14 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 46 min |
| Jul 6, 5:26 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 49 min |
| Jul 6, 5:44 PM CDT | Tornado Warning | GID | Fillmore | 31 min |
| Jul 6, 5:59 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 31 min |
| Jul 6, 6:01 PM CDT | Special Weather Statement | GID | Buffalo | 44 min |
| Jul 6, 6:08 PM CDT | Areal Flood Advisory | GID | Adams, Clay, Fillmore, Hamilton, Nuckolls, Thayer | 5 hr |
| Jul 6, 6:55 PM CDT | Special Weather Statement | GID | Hall | 35 min |
Nearby
Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.